Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 209, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 26, 2016, 11:08 AM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2016, 11:08 AM CDT (16:08 UTC)
- Expired
- Aug 26, 2016, 12:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 102 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:26 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 26, 7:26 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Paducah KY 726 AM CDT FRI AUG 26 2016 .UPDATE... Issued at 726 AM CDT FRI AUG 26 2016 Updated aviation discussion. && .SHORT TERM...(Today through Sunday) Issued at 329 AM CDT Fri Aug 26 2016 A southeastern CONUS high will continue to have a suppressing effect on shower and tstm activity in our region, i.e., limiting the coverage and strength of it in the short term. That said, a weak cold front will be in the area today before washing out, offering some source of lift. At the same time, a surge of deeper moisture from the Gulf region is shown by the models to kick in early today on the western fringe of the PAH forecast area ahead of northern stream mid level shortwave energy. Through Saturday, moisture aloft will continue to flow to the northeast over a retreating dome of higher surface pressures. Today, this should result in the development of scattered showers and tstms, primarily in the western counties, by early afternoon when the convective temp is reached. By Early Saturday, with a more southerly low level fetch, and better mid level winds, shower and tstm activity is expected to be more numerous, especially in southern IL and adjacent parts of southeastern MO and southwestern IN. As the shortwave energy departs Saturday evening, the partially diurnal convection should diminish quickly. The latter half of the weekend will have fewer clouds and a limited chance of something lighting up mainly in the Evansville Tri-State region. Temps should make it to around 90 today, and Saturday in most areas, with a slight uptick Sunday with more insolation. Afternoon heat indices of around 100 can be expected through the weekend, mainly in southern and eastern counties. .LONG TERM...(Sunday night through Thursday) Issued at 329 AM CDT Fri Aug 26 2016 Below average confidence in the long term due to model discrepancies. The long term forecast will continue to be dependent on the strength and position of a dirty H5 ridge that fluctuates back and forth across our CWA through most of the period. As a result, precipitation chances will be rather small and be more diurnal in nature through Wednesday with coverage mainly dependent on the location of small scale/mesoscale focusing mechanisms such as outflow boundaries. Starting Wednesday night the ridge is suppressed to the south a bit allowing for better flow aloft and the approach of a back door cold front. The front is forecast to drop southward into our CWA on Thursday which will increase precipitation chances through the end of the period. Models not in good agreement on the position and strength of the ridge so forecast will likely have to be adjusted with time. Temperatures will remain normal to slightly above normal through the long term period. && .AVIATION... Issued at 726 AM CDT Fri Aug 26 2016 High clouds will be quite plentiful today across the region. Expect a light easterly to southeasterly wind through the 24 hr TAF period, and still a possibility of MVFR vsbys toward sunrise Saturday due to fog. Afternoon thunderstorm activity, especially that which would result in vsby or cig restrictions, was deemed not likely enough to include in the TAFs at this time. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...JP AVIATION...DB
Hazardous weather outlook, Aug 26, 10:07 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1007 AM CDT FRI AUG 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1007 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH TONIGHT ACROSS THE AREA. THE BEST CHANCE AREA WILL BE ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND FAR WEST KENTUCKY. A FEW STRONG TO ISOLATED SEVERE STORMS CANNOT BE RULED OUT PRIMARILY ACROSS SOUTHEAST MISSOURI. LOCALLY HEAVY RAIN MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY WILL BE SEEN ACROSS THE REGION...MAINLY DURING THE AFTERNOONS AND EVENINGS. THUNDERSTORMS WILL BE MOST COMMON ON SATURDAY AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS. AFTERNOON HEAT INDICES AROUND 100 ARE POSSIBLE THROUGH AT LEAST TUESDAY...MAINLY IN THE SOUTHERN AND EASTERN PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:46 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 26 min |
| Aug 26, 9:57 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 33 min |
| Aug 26, 11:44 AM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau, Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.